Alert archive / North Carolina / High Surf Advisories in 2012
High Surf Advisory 3, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this high surf advisory at May 19, 2012, 8:59 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2012, 8:59 PM EDT (00:59 UTC)
- Expired
- May 20, 2012, 11:12 AM EDT
- In force
- 14 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
316 WHUS42 KMHX 200059 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 859 PM EDT SAT MAY 19 2012 ...HIGH SURF ADVISORY FROM CAPE HATTERAS NORTH WILL REMAIN IN EFFECT UNTIL 8 AM EDT SUNDAY... ...A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE HATTERAS WILL REMAIN IN EFFECT UNTIL SUNDAY EVENING... .A DEVELOPING LOW PRESSURE SYSTEM OFF THE COAST WILL GENERATE LONG PERIOD NORTHEASTERLY SWELL ALONG THE BEACHES. THIS COMBINED WITH NORTHEAST WINDS WILL GENERATE A HIGH RISK FOR RIP CURRENTS AND HIGH SURF FROM CAPE HATTERAS NORTH UNTIL 8 AM SUNDAY. A HIGH THREAT OF RIP CURRENT WILL PERSIST FROM CAPE HATTERAS NORTH ON SUNDAY. NCZ103-200900- /O.NEW.KMHX.SU.Y.0003.120520T0059Z-120520T1200Z/ /O.CON.KMHX.BH.S.0002.120520T1200Z-120521T0000Z/ OUTER BANKS DARE- 859 PM EDT SAT MAY 19 2012 ...HIGH SURF ADVISORY IN EFFECT NORTH OF CAPE HATTERAS UNTIL 8 AM EDT SUNDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SUNDAY. * HAZARDS...HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY. * TIMING...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 130 PM EDT SUNDAY AFTERNOON. * LOCATION...ALONG THE BEACHES NORTH OF CAPE HATTERAS. * SURF HEIGHT...BREAKERS AROUND 6 TO 8 FEET ARE EXPECTED THROUGH TONIGHT. BREAKERS AROUND 4 TO 6 FEET ARE EXPECTED SUNDAY. * POTENTIAL IMPACTS...DANGEROUS RIP CURRENTS AND HIGH SURF. * PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
2 follow-up statements
929 WHUS42 KMHX 200754 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 354 AM EDT SUN MAY 20 2012 ...HIGH SURF ADVISORY UNTIL 1 PM AND HIGH THREAT OF RIP CURRENTS UNTIL 8 PM NORTH OF CAPE HATTERAS... .LINGERING EAST TO NORTHEAST SWELLS WILL CONTINUE TO PRODUCE ROUGH SURF AND DANGEROUS RIP CURRENTS NORTH OF CAPE HATTERAS TODAY. NCZ103-202000- /O.EXT.KMHX.SU.Y.0003.000000T0000Z-120520T1700Z/ /O.CON.KMHX.BH.S.0002.120520T1200Z-120521T0000Z/ OUTER BANKS DARE- 354 AM EDT SUN MAY 20 2012 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * HAZARDS...HIGH RIP CURRENT RISK AND HIGH SURF ADVISORY. * TIMING...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 130 PM EDT SUNDAY AFTERNOON. * LOCATION...ALONG THE BEACHES NORTH OF CAPE HATTERAS. * SURF HEIGHT...BREAKERS AROUND 6 TO 8 FEET ARE EXPECTED THROUGH THIS MORNING...SUBSIDING TO 4 TO 6 FEET THIS AFTERNOON. * POTENTIAL IMPACTS...DANGEROUS RIP CURRENTS AND HIGH SURF. * PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND LOCALIZED BEACH EROSION. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
022 WHUS42 KMHX 201512 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1112 AM EDT SUN MAY 20 2012 ...HIGH THREAT OF RIP CURRENTS UNTIL 8 PM NORTH OF CAPE HATTERAS... .LINGERING EAST TO NORTHEAST SWELLS WILL CONTINUE TO PRODUCE ROUGH SURF AND DANGEROUS RIP CURRENTS NORTH OF CAPE HATTERAS TODAY. NCZ103-202315- /O.CAN.KMHX.SU.Y.0003.000000T0000Z-120520T1700Z/ /O.CON.KMHX.BH.S.0002.000000T0000Z-120521T0000Z/ OUTER BANKS DARE- 1112 AM EDT SUN MAY 20 2012 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE HIGH SURF ADVISORY. * HAZARDS...HIGH RIP CURRENT RISK AND DANGEROUS SHORE BREAK. * LOCATION...ALONG THE BEACHES NORTH OF CAPE HATTERAS. * TIMING...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE OF HOURS EITHER SIDE OF LOW TIDE. LOW TIDE WILL OCCUR AROUND 130 PM THIS AFTERNOON. * POTENTIAL IMPACTS...DANGEROUS RIP CURRENTS COMBINED WITH ROUGH SURF ON THE ORDER OF 5 TO 7 FEET...BECOMING 4 TO 6 FEET LATER IN THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this high surf advisory went out at May 19, 4:45 PM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, May 19, 4:45 PM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
445 PM EDT SAT MAY 19 2012
.SYNOPSIS...
SURFACE LOW PRESSURE WILL CONTINUE OFF THE COAST THROUGH THE BEGINNING
OF NEXT WEEK. LOW WILL FINALLY LIFT NORTH OF THE AREA TUESDAY AS A
FRONT APPROACHES FROM THE WEST BY MID WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SAT...FOLLOWED A GFS MODEL FOR THE NEAR AND SHORT
TERM. DON'T EXPECT ANY PRECIP UNTIL LATE TONIGHT EXCEPT FOR ERN
SXNS LATE TONIGHT AFT 06Z WHEN SFC LOW OFF VA CAPE APCHS FM THE
ENE. BLENDED OFFICIAL TEMPS WITH MAV GUID FOR TONIGHT WITH MINS
EXPECT FM THE LWR 50S WEL INLAND TO NR 60 ON THE COAST. A MODERATE
N TO NE SFC WIND WILL PERSIST SPLY FOR COASTAL SXNS. EXPECT SKIES
TO BECOME MOCLDY
&&
.SHORT TERM /SUNDAY/...
AS OF 300 PM SAT...AMS MSTR INCRS ON SUN AS SFC LOW AFFECTS AREA.
APPEARS AMS WILL BE UNSTABLE ENOUGH FOR ISOLD TSRA IN THE AFTN.
WILL HAVE CHC POPS FOR THE ENTIRE AREA BY THEN WITH HIGHEST CHC
POPS ACRS ERN HALF OF CWA. N-NE FLOW CONTS WITH HIGHEST WS ACROSS
THE OBX CSTL SXNS. TEMPS SHUD WARM INTO THE MID AND UP 70S DURG
THE AFTN.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AS OF 315 PM SAT...A RATHER COMPLEX WEATHER PATTERN PERSISTS THROUGH
THE LONG TERM BRINGING SIGNIFICANT UNCERTAINTY IN THE DETAILS MUCH
OF THE PERIOD.
TO START THE LONG TERM...THE BROAD UPPER LOW WILL CONTINUE OVER THE
SOUTHEAST SUNDAY EVENING WITH THREE DISTINCT LOW PRES SYSTEMS ALONG
OR OFF THE SOUTHEAST COAST. THE FIRST TWO ARE EVIDENT ON SATELLITE
IMAGERY THIS AFTERNOON...ONE APPROX 120 MI SE OF MYRTLE BEACH AND
ONE APPROX 200 MI E OF THE NC/VA BORDER...WHILE A THIRD IS PROGGED
BY MODELS TO DEVELOP N OF THE BAHAMAS AND LIFT N ACROSS THE OFFSHORE
WATERS SUN NIGHT AND MONDAY.
THE LOW OFF THE NC/VA BORDER IS PROGGED TO DRIFT W TO OVER OR JUST N
OF THE CWA BY 00Z MON KEEPING A CHANCE OF SHOWERS OR AN ISOLATED
TSTM ACROSS THE AREA SUN NIGHT. THE LOW OFF MYRTLE BEACH IS
PRESENTLY OUTLOOKED THIS AFTERNOON BY NHC OF HAVING A 50 PERCENT
CHANCE OF BECOMING A TROPICAL SYSTEM IN THE NEXT 48 HRS. MOST 12Z
OPERATIONAL MODELS AND GFS ENSEMBLE MEMBERS DRIFT THIS LOW TO THE
SSW TO APPROX 200-250 MI SE OF CHARLESTON BY 00Z MON. BUT THEN BY
SUN NIGHT AND ESP MON THIS LOW AND THE LOW LIFTING N OUT OF THE
BAHAMAS ACCELERATE N ALONG THE COAST IN ADVANCE OF A ROBUST
SHORTWAVE TROUGH APPROACHING FROM THE NW. MOST OPERATIONAL MODELS
HAVE THE WELL OFFSHORE LOW BECOMING PREDOMINANT WHILE THE NEARER LOW
WEAKENS OR EVEN BECOMES AN OPEN WAVE AS IT LIFTS N ACROSS OR JUST E
OF ERN NC. HOWEVER THE NAM KEEPS THE NEARER LOW STRONGER SO IT WILL
DEFINITELY BE CLOSELY MONITORED OVER THE NEXT FEW DAYS. SHORTWAVE
ENERGY IS EXPECTED TO LIFT THE LOW PRES SYSTEMS WELL N OF THE REGION
ON TUESDAY...HOWEVER ADDITIONAL SHORTWAVE ENERGY WILL BE ADVANCING
FROM THE W MAINTAINING SHOWERS AND TSTMS IN THE FORECAST.
ONCE AGAIN MODELS DEVELOP AN UPPER CUT-OFF LOW OVER THE SE OR
OFFSHORE AND ITS PLACEMENT WILL DETERMINE JUST HOW UNSETTLED IT WILL
REMAIN ACROSS ERN NC WED-SAT. GENERALLY FOLLOWING HPC/ECMWF GUIDANCE
WITH THE UPPER LOW NEAR THE AREA AND WILL KEEP SLT CHC TO CHC POPS
EACH DAY THROUGH THE EXTENDED BUT IF THE UPPER LOW DRIFTS A BIT
FARTHER OFFSHORE...AS DEPICTED BY THE GFS...POPS WILL LIKELY BE
LOWER WITH UPPER RIDGING ALOFT. FOR THE MOST PART TEMPS LOOK TO BE
NEAR SEASONABLE NORMS WITH HIGHS IN THE L80S INLAND TO 70S ALONG THE
COAST AND LOWS IN THE 60S.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 300 PM SAT...CLOUD COVER INCREASES LATE TONIGHT FROM THE
EAST WITH APCH OF THE SFC LOW. PRECIP SHUD BEGIN LATE TONIGHT ACRS
THE OBX SPREADING WWD ACRS THE ENTIRE AREA ON SUN. EXPECT VFR
CONDS THRU THE PD EXCEPT IN THE VICINITY OF SCT CONVECTION MAINLY
ON SUNDAY WHERE BRIEF MVFR CIGS/VSBYS CUD OCCUR.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 415 PM SAT...SEVERAL WEATHER SYSTEMS EXPECTED TO IMPACT
ROUTES THROUGH THE LONG TERM. INCREASED MOISTURE CONTINUES SUN
NIGHT AS LOW PRES OFF VA/NC BORDER DRIFTS ONSHORE...THIS WILL LEAD
TO DECENT CVRG OF SHRA AND POSS A FEW TSRA WITH PERIOD OF REDUCED
FLIGHT CATEGORIES. LOW PRES OFF THE SC COAST EXPECTED TO DRIFT N
LATE MON AND MON NIGHT BRINGING ADDITIONAL SHRA/TSRA CHANCES AND
MAY HAVE TROPICAL CHARACTERISTICS. A SHORTWAVE TROUGH APPROACHES
MON NIGHT AND TUE PUSHING THE LOW PRES SYSTEMS N OF THE AREA
HOWEVER WILL ALSO PROVIDE ADDITIONAL FOCUS FOR CONVECTION TUE
AFTERNOON. ANOTHER SYSTEM MAY CUTOFF TO THE W OF REGION WED AND
THU AND THIS WILL AGAIN LEAD TO SCT CONVECTION AND PERIODS OF
REDUCED CIGS/VSBYS.
&&
.MARINE...
SHORT TERM /THROUGH SUNDAY/... AS OF 300 AM SAT...SCA CONTS FOR
ALL OF THE COASTAL WATERS WITH N-NE WINDS 20-25 KT ACRS THE
AND SEAS IN THE 6-9 FT RANGE FOR THE NRN AND CNTRL WATERS AND 4-7
FT SRN WATERS THROUGH SUNDAY. FOR THE SOUNDS EXPECT FREQUENT WIND
GUSTS TO 25 KT THROUGH THIS EVE.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 415 PM SAT...SEVERAL LOW PRES AREAS OFF THE MID-ATLANTIC/SE
COAST WILL CONTINUE TO IMPACT THE COASTAL WATERS INTO TUES...THE
MOST PREDOMINANT ONE WILL BE LOW PRES CURRENTLY APPROX 120 MI SE
OF MYRTLE BEACH THAT IS TAKING ON TROPICAL CHARACTERISTICS. THIS
IS EXPECTED TO DRIFT N TOWARD THE AREA MON/MON NIGHT. THERE IS A
LOT OF UNCERTAINLY OF DEVELOPMENT OF THIS COMPACT LOW BUT MOST
MODELS DON'T STRENGTHEN THE LOW MUCH OVER THE NEXT COUPLE
DAYS...AND EVEN WEAKEN IT AS IT DRIFTS N ACROSS THE AREA MON.
STILL SIGNIFICANT UNCERTAINTY WITH THIS SYSTEM AND MARINERS ARE
URGED CLOSELY MONITOR THE EVOLUTION OF THIS SYSTEM AND ITS
POTENTIAL IMPACTS ON OUR COASTAL WATERS. THE LOW PRES SYSTEM WILL
LIFT NE OF THE AREA TUE WITH WIND DIR GRAD BECOMING MORE SW. SW
FLOW EXPECTED TO CONT INTO WED AS ANOTHER STACKED LOW DVLPS TO THE
W. WINDS ARE GENERALLY EXPECTED TO BE AOB 15 KT THROUGH THE
PERIOD...HOWEVER AS MENTIONED PREVIOUSLY THERE REMAINS SIGNIFICANT
UNCERTAINTY WITH THE PROGRESSION AND STRENGTH OF THE LOW OFF THE
SC COAST.
SEAS WILL GRAD SUBSIDE AFTER SUN AND SUN NIGHT WITH SC ENDING
FROM S TO N ON COASTAL WTRS. SEAS MAY AGAIN BUILD UP TO 5-7 FT MON
NIGHT AND TUE...CURRENTLY FORECAST BY WAVEWATCH...AS LOW PRES
LIFTS TOWARD AND ACROSS THE AREA. SEAS GENERALLY EXPECTED AROUND
2-4 FT WED AND THU.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...BEACH HAZARDS STATEMENT UNTIL 8 PM EDT THIS EVENING FOR NCZ095-
103-104.
BEACH HAZARDS STATEMENT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR NCZ103-104.
HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ103.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR AMZ130-135.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR AMZ150-152-154.
SMALL CRAFT ADVISORY UNTIL 1 PM EDT SUNDAY FOR AMZ156-158.
&&
SYNOPSIS...JAC
NEAR TERM...JAC
SHORT TERM...JAC
LONG TERM...SK
AVIATION...JAC/SK
MARINE...JAC/SKHazardous weather outlook, May 19, 4:22 AM EDT, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 422 AM EDT SAT MAY 19 2012 NCZ095-104-200830- CARTERET-OUTER BANKS HYDE- 422 AM EDT SAT MAY 19 2012 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. LOW PRESSURE OFF THE COAST TODAY WILL BRING NORTHEAST BREEZES TO THE AREA. WIND COULD GUST TO 30 MPH NEAR THE COAST. THERE WILL BE DANGEROUS SHORE BREAK AND A HIGH RISK OF RIP CURRENTS FROM CAPE LOOKOUT NORTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE WILL CONTINUE OFF THE COAST SUNDAY AND MONDAY. MODERATE NORTHEAST WINDS OF 25 MPH WITH HIGHER GUSTS ARE EXPECTED ALONG THE COAST. THERE WILL BE DANGEROUS SHORE BREAK AND A HIGH RISK OF RIP CURRENTS FROM CAPE LOOKOUT NORTH ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-098-200830- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 422 AM EDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. LOW PRESSURE OFF THE COAST TODAY WILL BRING NORTHEAST BREEZES TO THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THROUGH THE WEEKEND THE LOW WILL CONTINUE TO BRING MODERATE NORTHEAST WINDS OF 25 MPH WITH HIGHER GUSTS ALONG THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-200830- OUTER BANKS DARE- 422 AM EDT SAT MAY 19 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. BEACH HAZARDS STATEMENT. LOW PRESSURE OFF THE COAST TODAY WILL BRING NORTHEAST BREEZES TO THE AREA. WIND COULD GUST TO 30 MPH NEAR THE COAST. HIGH SURF ADVISORY IS IN EFFECT NORTH OF CAPE HATTERS AND HIGH THREAT OF RIP CURRENTS IS IN EFFECT NORTH OF HATTERAS INLET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE LOW WILL CONTINUE TO BRING MODERATE NORTHEAST WINDS OF 25 MPH WITH HIGHER GUSTS ALONG THE COAST SUNDAY. THERE WILL BE DANGEROUS HIGH SURF FROM CAPE HATTERAS NORTH TODAY...AND A HIGH THREAT OF RIP CURRENT FROM HATTERAS INLET NORTH TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Surf Advisories in North Carolina, 2012Every high surf advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.